Life is not measured by the number of breaths we take, but by the number of moments that take our breath away...(unkown) • Go With The Flow • Thyroid Support Group
I've read in a few places that the name brand is usually better than the generic. I've never had anything but the generic. My doctor writes it for Synthroid but the pharmacy always fills with the generic. I have to get a recheck in a few weeks, so I might ask her about it and see if she thinks there's any difference. In theory, the generics should work as well, but that hasn't always been my experience with some other medications. Maybe it's the same for the synthroid, too.
I started Levoxyl 75 mcg last week, and I'm starting to wonder if what I'm experiencing as far as side effects is "normal." I have trouble sleeping, even though I'm totally exhausted, I end up feeling like I'm going to vomit and need to eat ASAP simultaneously by the end of the night (though I take the actual pill at 5AM) and I have to pee all the time. You know, I feel like I'm pregnant! Is that normal? And if so, is it going to go away? I'm reading all of these scary things about gaining more weight when you go on the hormone pills.....I thought the idea was to STOP gaining weight since its supposed to even out your hormone levels!!
Any help is appreciated. I want to feel better soon. I'm tired of feeling like crap all the time!
Running Mama - dosing can be tricky. It's possible that your dose is too high for you. Some of your symptoms don't sound typical of levoxyl side effects, but everyone is different. Call your doctor and tell him about your symptoms. Are you checking your HR? Have you noticed any changes? Heart rate is a pretty sensitive indicator when it comes to thyroid hormones and again - you have to compare to what is normal for you - as an athlete, you probably run a low HR anyways - that's why it's so important to monitor HR and note changes from your normal values when you are going through dose adjustments.
Hang in there - it is a slow process. Have faith, you will get better!